Hail, Snyder
- When
- July 9, 3:30 PM EST
- Where
- Snyder County, Mc Clure
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.700, -77.300
88 inch/ hail in McClure.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms produced nickel size /0.88 inch/ hail in McClure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 9, 2:15 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... ONGOING...ISOLATED SEVERE...CONVECTION ON BACK EDGE CIRCULATION OF UPR LOW LIFTING THROUGH THE REGION IS EXPECTED TO CONTINUE INTO THIS EVENING AND THEN DIMINISH AROUND SUNSET. THE OVERNIGHT HOURS SHOULD BE MAINLY DRY PCPN WISE...BUT SHOWERS AND THUNDERSTORMS WILL APPROACH FROM THE NORTHWEST STARTING MONDAY MORNING AHEAD OF SHORTWAVE TROF...SO A SHOWER COULD REACH INTO NW PA EARLY MONDAY MORNING. HAVE HAD A COUPLE REPORTS OF HAIL AND WIND DAMAGE AND WITH STRONGER DYNAMICS EXPECTED MONDAY WITH THE SHORT WAVE TROF...INCLUDED LIKELY POPS FOR NW HALF OF CWA ON MONDAY WITH AT LEAST SOME ISOLATED SEVERE POSSIBLE AGAIN MONDAY AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... WITH NO AIRMASS CHANGE EXPECTED THROUGH MOST OF THE WEEK AND AN ACTIVE NRN STREAM FLOW PATTERN TO THE NORTH OF THE REGION...ABOVE NORMAL CLIMO CHANCES OF SHOWERS AND TSTMS ARE EXPECTED THROUGH FRIDAY. AT THIS TIME MOISTURE APPEARS DIMINISH BY THE WEEKEND WITH THE PASSAGE OF SOME SEMBLANCE OF AN UPR TROF AXIS. && .AVIATION... UPPER LEVEL LOW OVER SE HALF OF CWA ALONG WITH GENEROUS AMOUNTS OF CAPE KICKING OFF SCATTERED PULSE TSTORMS THIS AFTERNOON. THESE WILL BRING ISOLATED MVFR CONDITIONS WHILE THE REMAINDER OF THE REGION REMAINS VFR. CONVECTIVE ACTIVITY WILL TAPER OFF EARLY THIS EVENING WITH LOSS OF HEATING. DECENT MID LEVEL WAVE WITH ASSOCIATED COLD FRONT MOVE INTO THE NORTHWEST LATER TONIGHT AND CROSS CWA DURING THE DAY MONDAY BRINGING NUMEROUS SHOWERS/TSTORMS ALONG WITH LOCAL REDUCTIONS OF VSBY/CIGS...BUT IN GENERAL VSBYS WILL BE 6+ WITH CIGS REMAINING ABOVE 3KFT. WINDS WILL REMAIN LIGHT THROUGH THE PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR/GARTNER LONG TERM...GARTNER AVIATION...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 AM EDT SUN JUL 9 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-101545- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1134 AM EDT SUN JUL 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE MID TO LATE AFTERNOON. MAINLY ACROSS THE LOWER SUSQUEHANNA VALLEY...A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING HAIL. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH AS SUNSET APPROACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RXR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG ALEXANDRIA 40.56N 78.10W
07/09/2006 HUNTINGDON PA LAW ENFORCEMENT
WIRES DOWN
&&
MMDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 309 PM EDT SUN JUL 9 2006 PAZ019-027-028-056-063-092015- CUMBERLAND-JUNIATA-MIFFLIN-PERRY-SOUTHERN CENTRE- 309 PM EDT SUN JUL 9 2006 ...A FEW STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRE...CUMBERLAND...JUNIATA...MIFFLIN AND PERRY COUNTIES... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF STATE COLLEGE TO 8 MILES SOUTHEAST OF HUNTINGDON TO 11 MILES NORTHWEST OF SHIPPENSBURG...MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR NEWBURG AND BELLEVILLE AROUND 315 PM...POTTERS MILLS AROUND 320 PM...PERULACK AND MCVEYTOWN AROUND 325 PM...SEVEN MOUNTAINS AROUND 330 PM...MILROY AND STRODES MILLS AROUND 335 PM...REEDSVILLE AND BLACKLOG AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 201 AND 223...I-81 BETWEEN MILE MARKERS 34 AND 47. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT SUN JUL 9 2006 PAZ026-035-036-092000- FRANKLIN-FULTON-HUNTINGDON- 315 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FULTON AND FRANKLIN COUNTIE4S AND SOUTHERN HUNTINGDON COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR SALTILLO AROUND 320 PM...FORT LITTLETON AND THREE SPRINGS AROUND 325 PM AND FANNETTSBURG AROUND 355 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 172 AND 200. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 522. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT SUN JUL 9 2006 PAZ066-092000- LANCASTER- 328 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST LANCASTER COUNTY... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING STRONG THUNDERSTORM 3 MILES EAST OF EPHRATA... MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR ADAMSTOWN AROUND 340 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 277 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...AND ROUTE 322. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: RXR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT SUN JUL 9 2006 PAZ036-092100- FRANKLIN- 409 PM EDT SUN JUL 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN FRANKLIN COUNTY THROUGH 5 PM... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES WEST OF CHAMBERSBURG...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR CHAMBERSBURG AROUND 420 PM...FANNETTSBURG AROUND 425 PM...SCOTLAND AROUND 435 PM...UPPER STRASBURG AROUND 440 PM...WILLOW HILL AROUND 455 PM AND ROXBURY AROUND 500 PM. ADDITIONAL STRONG THUNDERSTORMS COULD DEVELOP ACROSS EAST CENTRAL PORTIONS OF THE COUNTY BETWEEN 430 PM AND 5 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. WIND GUSTS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 200...I-81 BETWEEN MILE MARKERS 8 AND 25. THEY WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 422 PM EDT SUN JUL 9 2006 PAZ045-092100- SOUTHERN CLINTON- 422 PM EDT SUN JUL 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEAST CLINTON COUNTY THROUGH 5 PM... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LOGANTON...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CARROLL AROUND 440 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 180 AND 194. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND CAN PROPEL LOOSE OUTDOOR OBJECTS. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
The State College radar (KCCX), 64 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527012.